MAUDE Adverse Event Report: CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4246030W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during inflation of a 6mm x 30mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter to 13 atmospheres (atm), the distal tip of the balloon ruptured and extravasated contrast medium.A 4 x 30 non-cordis balloon catheter was used as a replacement and dilated to 13 atm.The procedure was uneventful, and the extravasation had improved on its own without treatment.This was during a procedure to stent a 75% stenosed left internal carotid artery lesion which had moderate calcification and moderate tortuosity.The aviator plus pta balloon catheter was being used to post-dilate an unknown stent.The device was stored handled and prepped for the instructions for use and there was no difficulty removing any of the sterile packaging components.A 50/50 contrast and saline mixture was used to prep the device.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was discarded and will not be returned.The hospital reported it as an adverse event to the china nmpa directly.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during inflation of a 6mm x 30mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter to 13 atmospheres (atm), the distal tip of the balloon ruptured and extravasated contrast medium.A 4 x 30 non-cordis balloon catheter was used as a replacement and dilated to 13 atm.The procedure was uneventful, and the extravasation had improved on its own without treatment.This was during a procedure to stent a 75% stenosed left internal carotid artery lesion which had moderate calcification and moderate tortuosity.The aviator plus pta balloon catheter was being used to post-dilate an unknown stent.The device was stored handled and prepped for the instructions for use and there was no difficulty removing any of the sterile packaging components.A 50/50 contrast and saline mixture was used to prep the device.The device was able to be removed easily from the patient and remained in one piece during its removal.The hospital reported it as an adverse event to the china nmpa directly.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82276870 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ and ¿contrast media extravasation¿ could not be confirmed as the device was not returned for analysis and no procedural films were provided.The exact cause could not be determined.The device ruptured during post-dilation of an unknown stent, stent struts can easily damage balloon material when attempting to cross inside the stent and/or upon inflation.Additionally, the vessel was noted to have moderate calcification and tortuosity which can also contribute to the failure noted.However, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label and hub identification band.The compliance table printed on the box label and packaged with the product illustrates how the balloon diameter increases with increasing pressure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key18169044
Report Number3007635982-2023-00330
Device Sequence Number7687005
Product Code LIT
UDI-Device Identifier20705032005910
UDI-Public(01)20705032005910(17)260228(10)82276870
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue Number4246030W
Device Lot Number82276870
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Initial Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 X 30 ABBOT BALLOON CATHETER
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight72 KG